Welcome, Guest. Please login or register.
December 08, 2019, 04:01:21 am

Login with username, password and session length


Members
  • Total Members: 34904
  • Latest: fotoner
Stats
  • Total Posts: 749966
  • Total Topics: 63007
  • Online Today: 471
  • Online Ever: 4912
  • (November 13, 2019, 02:56:14 am)
Users Online
Users: 1
Guests: 389
Total: 390

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Integrase inhibors and weight gain  (Read 645 times)

0 Members and 1 Guest are viewing this topic.

Offline etaoinshrdlu

  • Member
  • Posts: 19
Integrase inhibors and weight gain
« on: March 25, 2019, 05:13:42 am »
Citations:Anyone here experience this, or possibly think they have? I'm a 53-y.o. white male. Started treatment in 2007 and I was 5'10" 125# then. Started with Truvada+Reyataz+Norvir. Switched in 2010 to Epzicom+Reyataz. Switched again in 2015 to Triumeq. Switched yet again in 2018 to Juluca.

Coincidentally (or not) I started gradually gaining weight after I switched to Triumeq. I don't have a scale at home. I and my doctor noticed the gain during my biannual checkups. I'm now 140# and not at all happy about this, I have a visible tummy!

Whole food plant-based diet here for three years also, so I doubt it has anything to do with food intake. I'm not an active person, as my job involves sitting at a computer all day and then my main hobby requires, again, sitting -- band and orchestra rehearsal most evenings. I mention this only as a data point, given that I've lived my entire life and work at essentially the same level of (in)activity.

I know I don't exactly match the folks observed in those studies. And I also acknowledge that anecdotes, especially when n=1, are not data. And yet, the timing sure lines up: weight gain gradually appeared after switching to an integrase inhibitor. I'm curious what others here might, or might not, have noticed in their own experiences with this class of drug.
« Last Edit: March 25, 2019, 05:28:05 am by etaoinshrdlu »

Online Jim Allen

  • Administrator
  • Member
  • Posts: 13,879
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Integrase inhibors and weight gain
« Reply #1 on: March 25, 2019, 06:26:20 am »
So many different aspects to weight gain.

What did your doctor say about your weight gain?

My first large weight gain for me was from finally suppressing the virus and gaining a healthy 10 kg, after that and more recent years it's the aging is a factor, I'm in my late 30's and no longer a teenager so I might eat relatively healthy but need to reduce my intake and increase my excersise

HIV makes you fat.
https://forums.poz.com/index.php?topic=69386.msg

Women gain more weight than men.
https://forums.poz.com/index.php?topic=69710.msg

Weight Gain and Immune Activation May Be Linked in People With HIV
https://www.poz.com/article/weight-gain-immune-activation-may-linked-people-hiv

Strategies that help people with HIV control their weight and also those that reduce immune activation could help alleviate the burden of even well-treated virus on the body.

The researchers found that pretreatment viral load and CD4 count were associated with a difference in BMI increases between men and women

Quote
Citations:
https://www.poz.com/article/integrase-inhibitors-may-tied-weight-gain
http://www.thebodypro.com/content/81598/integrase-inhibitors-weight-gain-evidence-review.html

Btw:

More research is needed to determine whether integrase inhibitors are associated with weight gain and whether any such gain in body fat is associated with various negative health outcomes.
« Last Edit: March 25, 2019, 06:29:02 am by JimDublin »
HIV 101 - Everything you need to know
HIV 101
Transmission and Risks:
HIV Transmission and Risks
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

Offline etaoinshrdlu

  • Member
  • Posts: 19
Re: Integrase inhibors and weight gain
« Reply #2 on: March 25, 2019, 11:52:23 am »
Doc hasn't said anything about the weight gain. When I started treatment in 2007, I suppressed the virus in less than a month. Weight stayed steady at 125# from 2007 until 2015. 2015 is when I switched to a STR with an integrase inhibitor and also when I began gaining weight.

TBH, I found the cited articles just a couple days ago and thought, "Hey, yeah, the timing lines up with my experience." I acknowledge more research must be done and that there are many other contributing factors besides meds. I'm simply curious if anyone else here has noticed the same II-intrduction factor that I did.

Online Jim Allen

  • Administrator
  • Member
  • Posts: 13,879
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Integrase inhibors and weight gain
« Reply #3 on: March 25, 2019, 12:43:25 pm »
That's grand, hence my own experienced added.  ;)

Stories online aside, do let the doctor know next time you are in with them. Its always best to keep them posted on personal developments & concerns.
 
HIV 101 - Everything you need to know
HIV 101
Transmission and Risks:
HIV Transmission and Risks
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

Offline etaoinshrdlu

  • Member
  • Posts: 19
Re: Integrase inhibors and weight gain
« Reply #4 on: March 26, 2019, 10:37:01 am »
Quote
That's grand, hence my own experienced added.
Which I appreciate very much, thank you.

Quote
do let the doctor know next time you are in with them
This is my plan. My next checkup is in less than a week.

 


Terms of Membership for these forums
 

© 2019 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.